Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 455, NWS Jackson, MS

June 10, 2005Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 10, 2005, 5:43 PM CDT for Hinds County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 5:43 PM CDT (22:43 UTC)
Expired
Jun 10, 2005, 6:33 PM CDT
In force
50 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Hinds County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 945 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
945 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 102243
SVRJAN
MSC049-102345-
/O.NEW.KJAN.SV.W.0455.050610T2243Z-050610T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HINDS COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF CLINTON

* UNTIL 645 PM CDT

* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CLINTON...AND MOVING
  NORTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  I-20 EXIT 27 BOLTON AND BOLTON BY 600 PM CDT

LAT...LON 3238 9060 3249 9058 3251 9055 3250 9053
      3251 9050 3256 9045 3249 9043 3249 9034
      3234 9019 3223 9031 3223 9034

$$

OLB
2 follow-up statements
000 
WWUS54 KJAN 102303
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT FRI JUN 10 2005

MSC049-102345-
/O.CON.KJAN.SV.W.0455.000000T0000Z-050610T2345Z/
HINDS MS-
602 PM CDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR
NORTHERN HINDS COUNTY...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR I-20 EXIT 34 NATCHEZ 
TRACE PARKWAY WEST CLINTON...MOVING NORTHWEST AROUND 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROWNSVILLE BY 615 PM CDT

LAT...LON 3238 9060 3249 9058 3251 9055 3250 9053
      3251 9050 3256 9045 3249 9043 3249 9034
      3234 9019 3223 9031 3223 9034

$$

OLB
000 
WWUS54 KJAN 102333
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT FRI JUN 10 2005

MSC049-102343-
/O.CAN.KJAN.SV.W.0455.000000T0000Z-050610T2345Z/
HINDS MS-
633 PM CDT FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR HINDS COUNTY IS CANCELLED...

THE STORMS OVER NORTHERN HINDS COUNTY HAVE WEAKENED AND ARE NO 
LONGER SEVERE.  

LAT...LON 3238 9060 3249 9058 3251 9055 3250 9053
      3251 9050 3256 9045 3249 9043 3249 9034
      3234 9019 3223 9031 3223 9034

$$

OLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:02 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 10, 4:02 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT FRI JUN 10 2005

.SHORT TERM...THE BIG STORY FOR THE WEEKEND WILL OF COURSE FOCUS ON
TROPICAL STORM ARLENE.  LATEST SATELLITE IMAGERY SHOWS SOME SHOWERS
ALREADY MAKING IT INTO OUR SOUTHEAST COUNTIES THIS AFTERNOON.  THIS
TYPE OF SCENARIO WILL LIKELY CONTINUE THROUGHOUT THE REST OF THE
NIGHT AS SMALL BANDS CONTINUE TO MOVE OVER THE AREA WITH ARLENE
MOVING CLOSER TO LAND.  THE OFFICIAL TRACK FROM TPC HAS SHIFTED HER
LANDFALL LOCATION TO THE RIGHT A BIT...NOW MORE ALONG THE FLORIDA
PANHANDLE.  IF THIS SCENARIO DOES PLAY OUT...EFFECTS ON OUR CWA WILL
LIKELY BE LESS THAN WHAT THEY WOULD BE IF SHE MAKES LANDFALL FARTHER
WEST.  HEAVY RAINS AND FLOODING WILL CONTINUE TO BE THE BIGGEST
CONCERN...ESPECIALLY ALONG THE NORTH AND NORTHEAST SIDE OF ARLENE
WHERE MOST OF THE RAIN IS NOW OCCURRING.  HAVE ISSUED A FLASH FLOOD
WATCH FOR EASTERN TIER OF COUNTIES FOR 21Z TOMORROW TO ACCOUNT FOR
EXPECTED RAINFALL (SEE FFAJAN FOR PARTICULARS).  EASTERN AREAS COULD
SEE 3 INCHES OR MORE FROM ARLENE.  WINDS WILL BEGIN BACKING AROUND
TO THE EAST TOMORROW AFTERNOON AND START PICKING UP AND GUSTS UP TO
50MPH ARE LIKELY.

OVERNIGHT TEMPS FOR BOTH TONIGHT AND SATURDAY NIGHT WILL STILL BE
CLOSE TO CLIMATE HOVERING AROUND THE 70 DEGREE MARK AREA WIDE.
HOWEVER...HIGHS ON SATURDAY WILL BE A LITTLE COOLER THAN WHAT WEVE
SEEN THE PAST FEW DAYS AS SKIES WILL BE CLOUDY THANKS TO ARLENE.
/MUELLER/

&&

.LONG TERM...WEATHER WILL QUIET DOWN A GOOD BIT AFTER THE REMNANTS
OF ARLENE LIFT OUT TO THE NORTH. DECREASING CLOUDS WILL OCCUR SUN
EVENING AS SUBSIDENCE TAKES OVER IN THE WAKE OF ARLENE. WE ALSO WILL
BEGIN THE TRANSITION BACK TO DIURNAL CONVECTION.

MON AND TUE...MID LEVEL SHEAR AXIS WILL LINGER INVOF THE TRACE AS A
LOW LEVEL MOISTURE AXIS REMAINS ACROSS THE SE HALF OF MS. THE
COMBINATION OF THE TWO FEATURES WILL SPELL AFTERNOON CONVECTION
ACROSS THE SE AND E CWA. OUT TO THE WEST...NORTHERLY 850MB FLOW WILL
HINDER LOW LEVEL CONVERGENCE AND HOLD CONVECTION AT BAY.

FOR LATE WED...A MUCH LARGER SHORT WAVE WILL SWING THROUGH AND BEGIN
TO CLEAN THINGS OUT FOR LATE WEEK AS A WEAK FRONT NOSES INTO THE
CWA. BEFORE THAT OCCURS...WE SHOULD SEE SCATTERED ACTIVITY IN
ADVANCE OF THE SYSTEM. I AM NOT TO IMPRESSED WITH THE LOW LEVEL
MOISTURE CONVERGENCE...THUS I WILL KEEP RAIN CHANCES IN THE 20-40%
RANGE. BY THU MORNING...THE LOW LEVEL BOUNDARY WILL CLEAN THINGS OUT
AND WE SHOULD SEE DRY CONDITIONS THU/FRI. ADDITIONALLY...TEMPS
SHOULD BE A FEW DEGREES COOLER THAN GUIDANCE. /ENTREMONT/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  82  71  86 /  40  60  50  30
MERIDIAN      70  80  72  84 /  50  90  90  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...INLAND TROPICAL STORM WATCH FROM 4 PM SATURDAY TO 7 AM SUNDAY
     FOR MSZ051-MSZ052-MSZ056-MSZ057-MSZ058-MSZ064-MSZ065-MSZ066-
     MSZ072-MSZ073-MSZ074.

     FLASH FLOOD WATCH FROM 4 PM SATURDAY TO 7 AM SUNDAY FOR MSZ029-
     MSZ030-MSZ031-MSZ032-MSZ033-MSZ038-MSZ039-MSZ045-MSZ046-
     MSZ051-MSZ052-MSZ057-MSZ058-MSZ066-MSZ073-MSZ074.

LA...NONE.
AR...NONE.
&&

SHORT TERM: MUELLER
LONG TERM: ENTREMONT
Hazardous weather outlook, Jun 10, 4:20 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT FRI JUN 10 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112120-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
420 PM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE FOR THE REMAINDER OF THIS
AFTERNOON AND EVENING FOR PORTIONS OF THE OUTLOOK AREA WEST OF
INTERSTATE 55. ISOLATED STORMS MAY BECOME STRONG WITH TORRENTIAL
RAINFALL IN SHORT BURSTS..WIND GUSTS TO 45 MPH...AND SMALL HAIL
LESS THAN HALF AN INCH.

WARM...MOIST...AND UNSTABLE AIR  WILL LEAD TO SCATTERED
THUNDERSTORMS. THIS ACTIVITY WILL CONTINUE INTO THE EVENING AND
BEGIN TO DIE DOWN BY MIDNIGHT.

...FLOODING...
THE INITIAL BANDS OF HEAVIER RAIN ASSOCIATED WITH TROPICAL STORM
ARLENE WILL BEGIN TO PUSH INTO SOUTHEASTERN MISSISSIPPI LATE
TONIGHT AND TOMORROW. THESE STORMS MAY BRING RAINFALL TOTALS OF
AN INCH TO TWO INCHES ACROSS PORTIONS OF THE OUTLOOK AREA MAINLY
SOUTH AND EAST OF A LINE FROM MERIDIAN TO MONTICELLO. SOME OF THE
STRONGER STORMS MAY DROP OVER AN INCH OF RAIN IN AN HOUR AND THIS
COULD LEAD TO MINOR FLOODING OF ROADS AND LOW LYING AREAS. THE
MAIN THREAT FOR FLOODING WILL COME SATURDAY NIGHT AS TS ARLENE
BEGINS TO MAKE LANDFALL.

...NON PRECIPITATION...
AS TROPICAL STORM ARLENE MOVES CLOSER TO THE NORTHERN GULF OF
MEXICO COAST WINDS WILL BEGIN TO PICK UP OUT OF THE EAST. THIS
WILL INCREASE THE PRESSURE GRADIENT ACROSS SOUTHEASTERN
MISSISSIPPI AND WILL CAUSE THE WINDS TO PICK UP IN SPEED. BY
SATURDAY AFTERNOON EAST WINDS SUSTAINED NEAR 2O MPH WILL BE
PROBABLE OVER THE EXTREME SOUTHEASTERN PORTIONS OF THE OUTLOOK
AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT...
A SURGE OF RICH TROPICAL MOISTURE ASSOCIATED WITH TROPICAL STORM
ARLENE IS EXPECTED TO ARRIVE ACROSS EASTERN PORTIONS OF THE
OUTLOOK AREA LATE SATURDAY AND INTO SUNDAY. BASED ON THE LATEST
TRACK GUIDANCE FOR ARLENE...BANDS OF HEAVY RAINFALL OF 3 TO
POSSIBLY 5 INCHES COULD OCCUR IN EAST MISSISSIPPI...ESPECIALLY
ALONG AND EAST OF A STARKVILLE TO NEWTON TO HATTIESBURG LINE FROM
ABOUT NOON SATURDAY TO NOON ON SUNDAY. WITH THAT A FLASH FLOOD
WATCH WILL BE IN EFFECT FOR EASTERN MISSISSIPPI FOR THAT SAME
TIME PERIOD. STAY TUNED FOR THE LATEST DEVELOPMENTS CONCERNING
THIS HEAVY RAINFALL POTENTIAL.

IN ADDITION TO HEAVY RAINFALL GUSTY WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEASTERN AND EASTERN
MISSISSIPPI SATURDAY AFTERNOON AND INTO THE OVERNIGHT HOURS.
SOUTH AND EAST OF A LINE FROM COLUMBIA TO NEWTON TO MERIDIAN WILL
BE IN A INLAND TROPICAL STORM WATCH. THIS MAY NEED TO BE UPGRADED
TO A WARNING LATE TONIGHT OR TOMORROW MORNING AND POSSIBLY
EXPANDED A LITTLE FURTHER NORTH AND WEST DEPENDING ON THE FUTURE
TRACK OF TS ARLENE.

STAY TUNED FOR FURTHER UPDATES ON TROPICAL STORM ARLENE AND ITS
EFFECTS TO CENTRAL MISSISSIPPI.

...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED SATURDAY NIGHT INTO SUNDAY FOR
SOUTHEAST AND EAST MISSISSIPPI OTHERWISE...IS NOT EXPECTED AT
THIS TIME THROUGH THURSDAY NIGHT JUNE 16.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 10, 2:29 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     CLINTON                 32.34N 90.33W
06/09/2005                   HINDS              MS   UTILITY COMPANY

            SEVERAL LIMBS BLOWN ON TO POWER LINES CITY WIDE.

&&

BYRD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:41 PM CDTSevere Thunderstorm WarningJANHinds50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.